Ohio, 2024

Damaging Winds in Ohio, June 29, 2024

June 29, 2024 · NWS ILN · 4 events in 2 counties and zones

Scattered thunderstorms developed as a low pressure system moved through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed as a low pressure system moved through the Ohio Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 29, 1:56 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 29, 1:56 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
256 PM EDT Sat Jun 29 2024

.SYNOPSIS...
Showers and a chance of thunderstorms will continue into
tonight as a cold front moves through the Ohio Valley. High
pressure and a cooler, drier airmass will build into the region
behind the front for Sunday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Scattered showers and embedded thunderstorms are continuing
across the area this afternoon. This initial pcpn is associated
with some mid level energy moving through the upper Ohio Valley
and a weak pre frontal trough. Morning cloud cover and poor mid
level lapse rates have so far kept most of the storms in check
across our area. Our far southeast is a little more unstable as
they have seen a bit more sunshine today so think that that area
will have the best chance for any stronger storms as we
progress through late afternoon.

Some secondary mid level energy will overspread the region late
this afternoon and evening ahead of a cold front that will move
southeast into our area later tonight. As a result, will keep
some lingering chances for showers and storms into tonight
until the front moves through. Some locally heavy downpours
will remain possible as PWs will remain high ahead of the
front. Lows tonight will range from the mid 60s northwest to
the low 70s southeast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
A chance for showers and thunderstorms will linger into Sunday
morning across our far southeast before the front clears the
area. CAA behind the front will lead to cooler temperatures on
Sunday with highs ranging from the mid 70s northwest to the
lower 80s in the southeast. We should also see some cu develop
in the CAA for partly cloudy skies on Sunday. These cu should
dissipate heading into Sunday evening with mostly clear skies
expected Sunday night. Lows Sunday night will be in the low to
mid 50s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Surface high pressure passes overhead on Monday and Monday night.
Fair weather skies and below average temperatures can be expected
along with light northeasterly winds.

The surface high shifts east on Tuesday which will allow southerly
flow to redevelop over the Ohio Valley. Warm, moist air returns
along with height rises on the southwesterly winds. By Wednesday,
increasing afternoon rain chances accompany the hot, humid air over
the region. Diurnal shower/storm chances persist through most of the
week since the synoptic pattern appears slow to modify. Toward the
Friday timeframe, a weak cold front may move through the Ohio Valley
which may initially increase shower/storm chances before leading to
slight moderation in temperatures by the weekend.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Occasional showers and embedded thunderstorms will continue
to affect the region this afternoon into early evening as
mid level energy moves through the Ohio Valley. This is ahead of
a cold front that will drop southeast across the area later
tonight. This could lead to a few lingering showers
and thunderstorms persisting into tonight until the front moves
through. Some MVFR cigs will also likely develop with the front
later tonight and continue into Sunday morning before improving
back to VFR later Sunday morning and into the afternoon.
Southwest winds ahead of the front will become northwest later
tonight with the frontal passage.

OUTLOOK...Thunderstorms possible Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Campbell
AVIATION...JGL
Hazardous weather outlook, Jun 29, 2:23 AM EST, 15 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
323 AM EDT Sat Jun 29 2024

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-301100-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Hocking-
323 AM EDT Sat Jun 29 2024

This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are forecast for
today. A few thunderstorms may be strong to severe during the
afternoon and evening. The primary severe weather threat will be
damaging winds. In addition, heavy rainfall may result in localized
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of heat and humidity will result in heat indices in
the upper 90s to the lower 100s Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-301100-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
323 AM EDT Sat Jun 29 2024

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are forecast for
today. A few thunderstorms may be strong to severe during the
afternoon and evening. The primary severe weather threat will be
damaging winds. In addition, heavy rainfall may result in localized
flooding.

The combination of heat and humidity may result in heat indices near
100 this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of heat and humidity may result in heat indices from
the upper 90s to the lower 100s on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jun 29, 1:17 PM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Sat Jun 29 2024

INZ066-073-074-291900-
Ripley IN-Franklin IN-Dearborn IN-
217 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN FRANKLIN...
NORTHERN RIPLEY AND NORTHERN DEARBORN COUNTIES THROUGH 300 PM EDT...

At 216 PM EDT, a strong thunderstorm was located over Batesville,
moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Batesville, Greendale, Bright, Hidden Valley, Oldenburg, Lake Santee,
Guilford, Logan, Sunman, St. Leon, West Harrison, Napoleon, Cedar
Grove, Huntersville, Hamburg, Penntown, Interstate 74 at US Route 52,
Rockdale, Peppertown, and Sharptown.

This includes I-74 in Indiana between mile markers 145 and 171.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3924 8536 3927 8530 3941 8530 3939 8482
      3929 8482 3914 8483 3921 8537
TIME...MOT...LOC 1816Z 275DEG 33KT 3927 8525

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Novak
Special weather statement, Jun 29, 1:46 PM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
246 PM EDT Sat Jun 29 2024

INZ074-KYZ091-OHZ077-291915-
Dearborn IN-Boone KY-Hamilton OH-
246 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL
DEARBORN...NORTHERN BOONE AND WESTERN HAMILTON COUNTIES THROUGH 315
PM EDT...

At 246 PM EDT, a strong thunderstorm was located near Bright, moving
east at 35 mph.

HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Cincinnati, Harrison, North College Hill, Cheviot, Mount Healthy,
Lawrenceburg, Greendale, Aurora, Hidden Valley, Bright, Burlington,
Cleves, Shawnee, Taylor Creek, Bridgetown, Delhi Township, Miami
Heights, Dry Ridge, Skyline Acres, and Blue Jay.

This includes I-74 in Ohio between mile markers 0 and 16.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3908 8497 3928 8482 3927 8452 3911 8460
      3903 8470
TIME...MOT...LOC 1846Z 282DEG 29KT 3919 8494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Novak
Local storm report, Jun 29, 5:08 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
608 PM EDT Sat Jun 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Tstm Wnd Dmg     4 N Laurel              39.55N 85.18W
06/29/2024                   Fayette            IN   Law Enforcement

            A tree was down near the intersection of
            State Road 121 and Alpine Road. Time
            estimated from radar.

&&
Special weather statement, Jun 29, 5:32 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
632 PM EDT Sat Jun 29 2024

INZ074-OHZ077-292300-
Dearborn IN-Hamilton OH-
632 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON AND
SOUTHEASTERN BUTLER COUNTIES THROUGH 700 PM EDT...

At 632 PM EDT, a strong thunderstorm was located over Taylor Creek,
moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Cincinnati, Forest Park, Sharonville, Springdale, Harrison, North
College Hill, Wyoming, Cheviot, Mount Healthy, Bright, Finneytown,
Hidden Valley, Ross, Cleves, Taylor Creek, Bridgetown, Pleasant
Hills, Miami Heights, Dry Ridge, and Skyline Acres.

This includes the following Interstates...
 I-74 in Indiana between mile markers 170 and 171.
 I-74 in Ohio between mile markers 0 and 19.
 I-75 in Ohio between mile markers 4 and 6, and between mile markers
13 and 17.

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern Indiana...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3931 8485 3930 8439 3913 8454 3919 8487
TIME...MOT...LOC 2232Z 278DEG 36KT 3927 8469

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jun 29, 5:48 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
648 PM EDT Sat Jun 29 2024

OHZ077-078-292330-
Hamilton OH-Clermont OH-
648 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER...NORTHERN CLERMONT AND SOUTHWESTERN
WARREN COUNTIES THROUGH 730 PM EDT...

At 648 PM EDT, a strong thunderstorm was located over Reading, moving
east at 40 mph.

HAZARD...Wind gusts up to 50 mph, frequent cloud-to-ground
         lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Lightning can cause serious injury or
         death. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Cincinnati, Norwood, Sharonville, Blue Ash, Loveland, Reading,
Montgomery, Madeira, Wyoming, Milford, Deer Park, Mariemont, Terrace
Park, Camp Dennison, Highpoint, Remington, Plainville, University of
Cincinnati, Concorde Hills, and Sixteen Mile Stand.

This includes the following Interstates...
 I-71 in Ohio between mile markers 4 and 19.
 I-75 in Ohio near mile marker 3, and between mile markers 6 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3913 8454 3930 8442 3929 8427 3927 8426
      3925 8399 3909 8401
TIME...MOT...LOC 2248Z 271DEG 35KT 3924 8445

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Novak

The radar

The Cincinnati radar (KILN), 44 km away, was scanning. The volume nearest the first event began at 22:48 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 29, 5:49 PM EST to 5:51 PM EST
Where
Warren County, 1.48 mi NNW of Union Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.450, -84.330

Two trees were downed near Solid Rock Church.

Thunderstorm Wind, Warren

When
June 29, 5:58 PM EST to 6:00 PM EST
Where
Warren County, 1.27 mi WSW of Fosters
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.320, -84.270

A tree was downed on Carriagegate Lane near Landen Lake.

Thunderstorm Wind, Warren

When
June 29, 6:00 PM EST to 6:02 PM EST
Where
Warren County, 0.69 mi S of Fosters
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.320, -84.250

A tree was downed near The Monkey Bar and Grille.

Thunderstorm Wind, Clermont

When
June 29, 6:10 PM EST to 6:12 PM EST
Where
Clermont County, 1.27 mi ESE of Miamiville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.210, -84.280

Multiple large trees were downed at Cub World.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2024Every state in 2024This day in weather historyWarnings in Ohio, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191389, 1191390, 1191391, 1191392.